Alert archive / Texas / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 106, NWS Fort Worth, TX

April 28, 2021Mills County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Apr 28, 2021, 10:07 PM CDT for Mills County, Texas. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 28, 2021, 10:07 PM CDT (03:07 UTC)
Expired
Apr 28, 2021, 11:00 PM CDT
In force
53 min
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

County Mills County, TX

The radar

The Dyess AFB radar (KDYX), 129 km from the middle of the area, began a volume at 03:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 28, 7:55 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 3.1 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2021-04-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1526 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2021-04-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 191 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1526 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
1058 m above ground
0-6 km bulk shear
73 kt
0-1 km storm-relative helicity
191 m²/s²
0-3 km storm-relative helicity
154 m²/s²
Significant tornado parameter
2.2
Supercell composite
9.4

Open this sounding in Storm Lab

The text

As transmitted.

097 
WUUS54 KFWD 290307
SVRFWD
TXC333-290400-
/O.NEW.KFWD.SV.W.0106.210429T0307Z-210429T0400Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Fort Worth TX
1007 PM CDT Wed Apr 28 2021

The National Weather Service in Fort Worth has issued a

* Severe Thunderstorm Warning for...
  Mills County in central Texas...

* Until 1100 PM CDT.

* At 1007 PM CDT, a severe thunderstorm was located 5 miles 
  northeast of Elm Grove, or 15 miles north of Richland Springs, 
  moving east at 35 mph.

  HAZARD...60 mph wind gusts and half dollar size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Goldthwaite and Mullin. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 200 AM CDT for central Texas.

For your protection get inside a sturdy structure and stay away from
windows.

&&

LAT...LON 3150 9896 3161 9878 3168 9876 3172 9849
      3141 9827 3135 9864 3137 9866 3134 9871
      3141 9870 3140 9872 3143 9873 3139 9875
      3138 9878 3141 9878 3141 9885 3144 9887
      3143 9893 3146 9894 3144 9896
TIME...MOT...LOC 0307Z 254DEG 29KT 3148 9894 

HAIL...1.25IN
WIND...60MPH
$$

Dunn
3 follow-up statements
258 
WWUS54 KFWD 290331
SVSFWD

Severe Weather Statement
National Weather Service Fort Worth TX
1031 PM CDT Wed Apr 28 2021

TXC333-290400-
/O.CON.KFWD.SV.W.0106.000000T0000Z-210429T0400Z/
Mills TX-
1031 PM CDT Wed Apr 28 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT
FOR MILLS COUNTY...

At 1031 PM CDT, a severe thunderstorm was located near Mullin, or 20 
miles southeast of Early, moving east at 35 mph.

HAZARD...60 mph wind gusts and half dollar size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Goldthwaite and Mullin. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection stay inside a sturdy structure and keep away from
windows.

&&

A Tornado Watch remains in effect until 200 AM CDT for central Texas.

LAT...LON 3150 9896 3161 9878 3168 9876 3172 9849
      3149 9833 3141 9870 3140 9872 3143 9873
      3139 9875 3138 9878 3141 9878 3141 9885
      3144 9887 3143 9893 3146 9894 3144 9896
TIME...MOT...LOC 0331Z 254DEG 28KT 3152 9874 

HAIL...1.25IN
WIND...60MPH
 
$$

Dunn
069 
WWUS54 KFWD 290351
SVSFWD

Severe Weather Statement
National Weather Service Fort Worth TX
1051 PM CDT Wed Apr 28 2021

TXC333-290400-
/O.CON.KFWD.SV.W.0106.000000T0000Z-210429T0400Z/
Mills TX-
1051 PM CDT Wed Apr 28 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT
FOR NORTHEASTERN MILLS COUNTY...

At 1051 PM CDT, a severe thunderstorm was located near Mullin, or 25 
miles south of Comanche, moving east at 30 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Goldthwaite and Mullin. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection stay inside a sturdy structure and keep away from
windows.

&&

A Tornado Watch remains in effect until 200 AM CDT for central Texas.

LAT...LON 3161 9872 3169 9867 3172 9849 3149 9833
      3141 9870 3148 9874
TIME...MOT...LOC 0351Z 253DEG 28KT 3156 9859 

HAIL...1.00IN
WIND...60MPH
 
$$

Dunn
945 
WWUS54 KFWD 290359
SVSFWD

Severe Weather Statement
National Weather Service Fort Worth TX
1059 PM CDT Wed Apr 28 2021

TXC333-290409-
/O.EXP.KFWD.SV.W.0106.000000T0000Z-210429T0400Z/
Mills TX-
1059 PM CDT Wed Apr 28 2021

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MILLS COUNTY WILL
EXPIRE AT 1100 PM CDT...
                
The storm which prompted the warning has weakened below severe
limits. Therefore the warning will be allowed to expire. However
small hail, gusty winds and heavy rain are still possible with this
thunderstorm.

A Tornado Watch remains in effect until 200 AM CDT for central Texas.

LAT...LON 3161 9872 3169 9867 3172 9849 3149 9833
      3141 9870 3148 9874
TIME...MOT...LOC 0359Z 254DEG 29KT 3157 9855 

$$

Dunn

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 28, 7:18 PM CDT, 2 hours 49 minutes earlier.

Area forecast discussion, Apr 28, 7:18 PM CDT, 2 hours 49 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
718 PM CDT Wed Apr 28 2021

...New Short Term, Aviation...

.SHORT TERM... /NEW/
/Through Thursday/

We continue to monitor ongoing convection across the Big Country
this evening, which is slowly moving to the north and east. A look
at the 00Z FWD sounding reveals CAPE values just over 2000 J/kg
with little to no cap, lapse rates upwards of 6 C/km, and 0-6 km
shear values around 70 knots, which should continue to support the
threat for severe thunderstorms as activity moves into North
Texas. Additionally, showers and thunderstorms over the Texas Hill
Country will likely move into portions of Central Texas overnight
as well. As convection across the region grows upscale over the
next few hours, severe thunderstorms will pose a threat for
damaging wind gusts, large hail, and an isolated tornado or two. A
Tornado Watch remains in effect for areas west of the DFW
Metroplex through 9 PM, although coordination later this evening
may result in areas along/east of the I-35 corridor being added to
a watch if ingredients remain favorable for severe weather.

The threat will shift to the potential for flash flooding after
midnight across North Texas as the slow moving showers and
thunderstorms and high moisture content supports higher rainfall
rates over a given area. A Flash Flood Watch remains in effect
through Thursday morning across most of North Texas, where 2 to 4
inches of rainfall accumulations and isolated higher amounts will
be possible. The heavy rain axis is expected to be oriented from
northeast to southwest and gradually shift toward the eastern half
of the region on Thursday.

Garcia

&&

.LONG TERM... /Issued 239 PM CDT Wed Apr 28 2021/
/Thursday Night Onward/

Some showers and thunderstorms should continue into Thursday
evening/night particularly across Central Texas despite the
surface frontal zone having cleared the forecast area to the
southeast. Models still vary drastically on the amount of
isentropic ascent associated with warm advection atop the frontal
surface heading into Friday, with the NAM being a rather
aggressive outlier. NAM solutions depict fairly widespread precip
continuing in close proximity to a cutoff 850-925mb circulation
positioned just west of the CWA, but most other coarser guidance
does not maintain this feature. Without this low pressure
circulation present, warm advection would be much weaker, and the
potential for continued rainfall on Friday would be significantly
less. We'll carry some low PoPs until there's better consistency
on Friday's precip potential, but current thinking is that most
of the area would be slowly drying out with decreasing clouds
through the day.

One area where model agreement has improved some from previous
forecasts is on the return of showers and thunderstorms over the
upcoming weekend. An upper low is expected to become cutoff to
our west tomorrow, which will then eject a couple days later and
move directly overhead late Saturday and Sunday. This should lead
to widely scattered showers and thunderstorms over much of the
CWA, with the greatest chances generally located across Central
Texas late Saturday into Sunday. A very modest CAPE/shear
parameter space doesn't suggest much potential for strong or
severe thunderstorms during this time frame, and activity should
consist of a rather messy convective presentation without a
focusing boundary present. Widespread attendant cloud cover should
hold highs in the 70s and low 80s for most locations over the
weekend.

A sharp warmup should occur early next week as the upper low
moves east and ridging takes its place. Another fast-moving
disturbance and attendant weak front may arrive sometime around
Tuesday or Wednesday next week which could bring another shot at
rain/storms to parts of the area.

-Stalley

&&

.AVIATION... /NEW/
/00Z TAFs/

Convection is ongoing west and southwest of the Metroplex
terminals this evening and is expected to gradually move north and
east over the next few hours as a cold front approaches. Based on
the latest guidance, TSRA would be most likely impact the
terminals between the hours of 1-4Z and continue through at least
6Z. Beyond 6-9Z, instability should decrease and result in mostly
SHRA with embedded TSRA for the remainder of the night. For Waco,
convection is expected to impact the terminal closer to 6Z. There
will likely be lingering SHRA across the region Thursday morning,
but the axis of heavier precip and convection should shift to the
east of the terminals by late Thursday morning.

Otherwise, VFR ceilings should drop into the MVFR category late
this evening and into the IFR category after midnight. IFR ceilings
will prevail through Thursday morning before MVFR ceilings return
sometime Thursday afternoon.

Garcia

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    66  74  60  77  58 /  90  70  40  20  20
Waco                68  74  62  74  59 /  90  70  40  30  30
Paris               67  74  59  74  54 /  90  90  40  20  10
Denton              62  73  56  75  53 /  90  60  40  20  20
McKinney            65  74  58  74  56 / 100  80  40  20  20
Dallas              68  75  62  77  60 /  90  70  40  20  20
Terrell             67  74  60  74  56 /  90  80  50  30  20
Corsicana           69  76  62  75  59 /  80  80  50  30  20
Temple              67  75  61  74  58 /  90  70  40  30  30
Mineral Wells       62  71  55  74  54 /  90  50  40  20  20

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch through Thursday morning for TXZ091>095-
100>107-115>120.

&&
Hazardous weather outlook, Apr 28, 2:15 PM CDT, 7 hours 52 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
215 PM CDT Wed Apr 28 2021

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-291230-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
215 PM CDT Wed Apr 28 2021

This Hazardous Weather Outlook is for North and Central Texas.

.DAY ONE...Tonight.
Thunderstorms are expected through the rest of this evening and
tonight. Some storms will be severe, especially along and west of
Interstate 35. Large hail and damaging winds will be the main
hazards, but a few tornadoes can't be ruled out. In addition, heavy
rainfall could support isolated flash flooding overnight and into the
early morning hours on Thursday.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Thunderstorm chances will continue Thursday. Although a few strong
storms may linger across East Texas, the primary hazard will be from
heavy rainfall and flooding. Thunderstorms should gradually end by
Thursday evening.

Additional scattered thunderstorms are possible Saturday and Sunday,
but the severe weather threat appears low during this time period.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is possible across much of the region this
afternoon and evening.

In the hours before

Local storm report, Apr 28, 9:02 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
902 PM CDT WED APR 28 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0901 PM     HAIL             2 E TROPHY CLUB         33.00N 97.16W
04/28/2021  E1.50 INCH       DENTON             TX   AMATEUR RADIO

            PING PONG BALL REPORTED IN FLOWER MOUND.

&&

BG
Local storm report, Apr 28, 9:08 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
908 PM CDT WED APR 28 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0905 PM     HAIL             1 NW LEWISVILLE         33.05N 96.99W
04/28/2021  M1.00 INCH       DENTON             TX   AMATEUR RADIO

            QUARTER SIZE HAIL AND 40 KT WINDS MEASURED
            IN LEWISVILLE.

&&

BG
Local storm report, Apr 28, 9:10 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
910 PM CDT WED APR 28 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0903 PM     HAIL             1 N FLOWER MOUND        33.04N 97.08W
04/28/2021  E1.50 INCH       DENTON             TX   AMATEUR RADIO

            1.5 INCH HAIL 1 N OF DOWNTOWN FLOWER MOUND.

&&

BG
Local storm report, Apr 28, 9:41 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
941 PM CDT WED APR 28 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0735 PM     TSTM WND DMG     7 N HUDSON OAKS         32.84N 97.72W
04/28/2021                   PARKER             TX   PUBLIC

            DELAYED REPORT - STORM DAMAGE REPORTED ON
            FRIENDSHIP RD NEAR WHIPOORWILL TRL IN PARKER
            COUNTY. POWER LINES DOWN AND REPORTED
            STRUCTURE DAMAGE. TIME ESTIMATED BASED ON
            RADAR/TIME OF REPORT.

&&

BG
Local storm report, Apr 28, 9:49 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
949 PM CDT WED APR 28 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 PM     HAIL             4 NNE BLUE MOUND        32.90N 97.32W
04/28/2021  M3.00 INCH       TARRANT            TX   NWS EMPLOYEE

            CORRECTS PREVIOUS HAIL REPORT FROM 4 NNE
            BLUE MOUND... 3 INCH HAIL REPORTED BY NWS
            EMPLOYEE NEAR PRESIDIO VISTA DR.

&&

BG
Local storm report, Apr 28, 9:57 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
957 PM CDT WED APR 28 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0827 PM     TSTM WND DMG     2 SE HASLET             32.93N 97.31W
04/28/2021                   TARRANT            TX   BROADCAST MEDIA

            DELAYED REPORT. REPORT OF NUMEROUS TREES
            DOWN BY I-35W AND 1709... TIME ESTIMATED
            BASED ON RADAR.

&&

BG

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 28, 7:08 PM CDTSevere Thunderstorm WarningFWDParker52 min
Apr 28, 7:30 PM CDTSevere Thunderstorm WarningFWDComanche, Erath31 min
Apr 28, 7:47 PM CDTSevere Thunderstorm WarningFWDTarrant73 min
Apr 28, 8:10 PM CDTTornado WarningFWDTarrant33 min
Apr 28, 8:42 PM CDTSevere Thunderstorm WarningFWDDenton63 min
Apr 28, 9:06 PM CDTSevere Thunderstorm WarningFWDYoung54 min
Apr 28, 9:16 PM CDTSevere Thunderstorm WarningFWDDelta, Hopkins, Lamar39 min
Apr 28, 9:20 PM CDTSevere Thunderstorm WarningFWDCollin55 min
Apr 28, 10:01 PM CDTSevere Thunderstorm WarningFWDComanche59 min
Apr 28, 10:50 PM CDTSevere Thunderstorm WarningFWDErath55 min
Apr 29, 1:32 AM CDTFlash Flood WarningFWDEllis, Johnson3 hr
Apr 29, 1:35 AM CDTRiver Flood WarningFWDEllis, Navarro3 days
Apr 29, 3:09 AM CDTAreal Flood AdvisoryFWDDallas111 min
Apr 29, 3:22 AM CDTAreal Flood AdvisoryFWDEllis98 min
Apr 29, 4:59 AM CDTAreal Flood WarningFWDEllis, Hill, Johnson3 hr
Apr 29, 5:41 AM CDTRiver Flood WarningFWDDallas4 hr
Apr 29, 8:12 AM CDTRiver Flood WarningFWDCollin25 hr
Apr 29, 8:18 AM CDTRiver Flood WarningFWDCollin25 hr
Apr 29, 9:33 AM CDTRiver Flood WarningFWDDelta, Hopkins28 hr
Apr 29, 1:43 PM CDTRiver Flood WarningFWDDenton22 hr
Apr 29, 5:57 PM CDTSpecial Weather StatementFWDRains33 min

Nearby

Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.